Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Taking adderall. Have swelling on feet and hands. Is this common?

User rating for this question
Very Good
Answered by

Practicing since : 1976
Answered : 1872 Questions
When I take 20 mg adderal i hold fluid and have swelling of feet and hands is this common?
Posted Sat, 11 May 2013 in Medicines and Side Effects
Answered by Dr. Rajiv K Khandelwal 1 hour later

Thank you for your query.

How frequently do you take Adderall? How long have you been taking it?

How long after taking the medicine does the swelling appear? Any other medicines that you are taking?

Though you have mentioned that you have migraine and allergies, do you have any cardiac or kidney problems?

Adderal does not cause swelling of feet and hands. We need to see other reason for it.

I hope I have answered your query to your satisfaction. Please feel free to revert back in case you need any clarifications or would like to share more facts.

Wishing you all the best.


Rajiv K Khandelwal
Above answer was peer-reviewed by
Follow-up: Taking adderall. Have swelling on feet and hands. Is this common? 24 hours later
I have taken adrenal for a year. Did not have this problem with swelling until 6 mon ago. I notice it about 3-4 hr after take. Hands and feet more swollen and red and hold a lot of fluid. I take no medications. I am in good health run 4 time a week. Swim wo 2 time week and wt machines one time a week. Do take supplements. Fish pills linolinic acid l- cartine actetyl cartine coQ 10 ester c and calcium. Eat healthy So I not sure why my body does this. But it is very uncomfortable
Answered by Dr. Rajiv K Khandelwal 2 hours later

Thank you for the update.

None of the medicines/supplements that you are taking should cause fluid retention. However, I suggest that you discontinue your supplements and see the effect of Adderall. If the swelling does not come then introduce your supplements gradually in a phased manner and see the result.

Secondly, get your urine routine and renal profile (blood urea, serum creatinine, electrolytes, etc. examined) to rule out a renal cause for the swelling.

I hope I have responded to your doubts to your satisfaction.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor